• Please read the thread in Forum News and Announcements pertaining to race related discussion on SF - thank you :)

Dual antipsychotics??

Butterfly

Sim Addict
Safety & Support
SF Author
SF Supporter
#1
Anyone on 2 antipsychotics? I think this is the route I might be going down and I'm a bit scared. I'm already on a large concoction of meds that are pretty much maxed out.
 

MisterBGone

Well-Known Member
#2
Not myself, personally - but I have had patients on that regimen. Just got to let the doc do his or her thing, and try not to worry about the “what-if’s,” or potential pitfalls... you know, (& will know), yourself well enough to where if something doesn’t feel quite right, you can bring a stop to it, or mention the dilemmas to the prescribing physician (hopefully, a p-doc). God love nurses & GP’s, but sometimes, you just need an expert—at least, I do! ;)
 

Angie

Fiber Artist
Safety & Support
SF Supporter
#4
I take 2 antipsychs. The only problem I have is restlesss legs/arms at night. That is common with Seroquel though. I'm not sure why docs hesitate so much on dual antipsychs.
 

Ash600

✮☆Meetup star ☆✮
SF Creative
SF Supporter
#5
Although not generally recommended, dual therapy has been an approach used where several attempts at monotherapy has failed to yield favourable outcomes. Quite often the second antipsychotic is added with the intention of cross-tapering.

Being maxed out on your current meds would most likely require dose adjustment.

I thought these articles may be of benefit

https://www.cochrane.org/CD009005/SCHIZ_combining-antipsychotic-medication-treatment-schizophrenia
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3442617/
 

Butterfly

Sim Addict
Safety & Support
SF Author
SF Supporter
#6
Not myself, personally - but I have had patients on that regimen. Just got to let the doc do his or her thing, and try not to worry about the “what-if’s,” or potential pitfalls... you know, (& will know), yourself well enough to where if something doesn’t feel quite right, you can bring a stop to it, or mention the dilemmas to the prescribing physician (hopefully, a p-doc). God love nurses & GP’s, but sometimes, you just need an expert—at least, I do! ;)
I have a lot to worry about because I am quite obese thanks to my Olanzapine so I don't want to put on any more weight or suffer with cholesterol problems. I want to lose the weight obviously but it's hard on this particular drug. The problem is what do I want more, mental stability or to lose weight, well it's a no brainer, mental stability but my weight is now at a point where it is getting me down and I'm not a very self conscious person.

I take 2 antipsychs. The only problem I have is restlesss legs/arms at night. That is common with Seroquel though. I'm not sure why docs hesitate so much on dual antipsychs.
Your seroquel is just for sleep though, not at a therapeutic dose for psychosis which is what I need. That or my pdoc has the balls to raise my Olanzapine over the max dose. Dual AP's have a lot of side effects and health risk which is why it is not usually recommended.

Although not generally recommended, dual therapy has been an approach used where several attempts at monotherapy has failed to yield favourable outcomes. Quite often the second antipsychotic is added with the intention of cross-tapering.

Being maxed out on your current meds would most likely require dose adjustment.

I thought these articles may be of benefit

https://www.cochrane.org/CD009005/SCHIZ_combining-antipsychotic-medication-treatment-schizophrenia
https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3442617/

I'm on Olanzapine 20mg (though at max dose, it's not unheard of to prescribe to 30mg, I'm on 2 mood stabilisers and an anti depressant too but my problem isn't mood related) so I'm just wondering if they will do that instead of adding another AP. But I feel like every time I hit a bump in my life, I'm gonna react like this with my psychosis and you can't raise a drug forever so either they put me on something else (I've tried many) which is not very practical right now due to my current life circumstances or add something else. I've just no idea what they could possibly put me on that won't give me a gazillion side effects as I seem to be fairly sensitive to AP side effects.


I'm really bummed out about all of this. I was doing so well. Now I'm like meh because of my psychosis.
 

Sevven

Well-Known Member
#7
Seroquel is actually used as an anti psychotic. Like the lamictal I'm on being used as a mood stabilizer, despite primarily being an anti convulsant. I maxed out on that so they added an anti psychotic and I'm going to have to discuss raising that because I'm still experiencing manic episodes. Figuring out meds is such a mess, but so incredibly worth it! I hope you're able to get what you need!
 

MisterBGone

Well-Known Member
#8
I have a lot to worry about because I am quite obese thanks to my Olanzapine so I don't want to put on any more weight or suffer with cholesterol problems. I want to lose the weight obviously but it's hard on this particular drug. The problem is what do I want more, mental stability or to lose weight, well it's a no brainer, mental stability but my weight is now at a point where it is getting me down and I'm not a very self conscious person.



Your seroquel is just for sleep though, not at a therapeutic dose for psychosis which is what I need. That or my pdoc has the balls to raise my Olanzapine over the max dose. Dual AP's have a lot of side effects and health risk which is why it is not usually recommended.




I'm on Olanzapine 20mg (though at max dose, it's not unheard of to prescribe to 30mg, I'm on 2 mood stabilisers and an anti depressant too but my problem isn't mood related) so I'm just wondering if they will do that instead of adding another AP. But I feel like every time I hit a bump in my life, I'm gonna react like this with my psychosis and you can't raise a drug forever so either they put me on something else (I've tried many) which is not very practical right now due to my current life circumstances or add something else. I've just no idea what they could possibly put me on that won't give me a gazillion side effects as I seem to be fairly sensitive to AP side effects.


I'm really bummed out about all of this. I was doing so well. Now I'm like meh because of my psychosis.
Ah, I see! ...that is not one I am familiar dealing with myself, but I have seen it with countless patients- or people (clients/residents) I have worked with, or for over the years. And an awful lot of them have happened to be of a similar demographic, or sex and age range as you. Though, obviously, some have not—simply sharing my direct experiences.
What I might do, or recommend in your situation, is to sit down with your p-doc, and present this precise and dire dilemma. Let he or she know exactly what your desire is (the difficulty in choosing between these two things), & then see what they have to say. Maybe they’ll have other ideas? Maybe they won’t. Maybe they’ll give you some guidance based on the available options. . . But suck their brain dry. If this person is not brand new to you, I suppose that they are aware to some extend of this issue already, should you have informed them . . . (But now is the time to express the severity of the situation/and then just see what they can suggest/recommend!) — clearly, this can’t be a totally / completely new concept or problem for them. Of course, each individual case is just that. And no two are truly analogous to one another. My brain chemistry differs from yours (enzymes and so on and so forth...), and beyond the beyond! ;) good luck! 🍀👍 there is hope_ 😉
 

Please Donate to Help Keep SF Running

Total amount
$95.00
Goal
$255.00
Top